Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2013, 5:50 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 5:50 PM EDT (21:50 UTC)
- Expired
- Jun 27, 2013, 6:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:20 PM EDT | TSTM WND DMG | 3 Ene Wagram, NC | TWO TREES DOWN ON EDINBURGH RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS52 KRAH 272150
SVRRAH
NCC093-165-272245-
/O.NEW.KRAH.SV.W.0075.130627T2150Z-130627T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF WAGRAM...OR 7 MILES NORTH OF
LAURINBURG...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WAGRAM...
BOWMORE...
ANTIOCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3481 7954 3496 7959 3499 7958 3502 7954
3506 7934 3509 7909 3505 7909 3495 7903
3483 7919 3483 7934 3482 7935 3477 7933
3470 7940
TIME...MOT...LOC 2151Z 262DEG 18KT 3488 7944
$$
MWS3 follow-up statements
336
WWUS52 KRAH 272215
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT THU JUN 27 2013
NCC093-165-272245-
/O.CON.KRAH.SV.W.0075.000000T0000Z-130627T2245Z/
HOKE NC-SCOTLAND NC-
615 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SCOTLAND AND SOUTHERN HOKE COUNTIES...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WAGRAM...OR 10 MILES NORTHEAST OF LAURINBURG...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE...SILVER
CITY...ROCKFISH...RAEFORD AND ANTIOCH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LAT...LON 3481 7954 3496 7959 3499 7958 3502 7954
3506 7934 3509 7909 3505 7909 3495 7903
3483 7919 3483 7934 3482 7935 3477 7933
3470 7940
TIME...MOT...LOC 2216Z 263DEG 10KT 3489 7937
$$
MWS671
WWUS52 KRAH 272238
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT THU JUN 27 2013
NCC093-272248-
/O.CAN.KRAH.SV.W.0075.000000T0000Z-130627T2245Z/
HOKE NC-
638 PM EDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3470 7940 3481 7954 3487 7956 3492 7956
3493 7958 3499 7958 3503 7949 3504 7946
3497 7937 3494 7935 3486 7934 3482 7935
3477 7933
TIME...MOT...LOC 2238Z 324DEG 14KT 3483 7939
$$
NCC165-272245-
/O.CON.KRAH.SV.W.0075.000000T0000Z-130627T2245Z/
SCOTLAND NC-
638 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SCOTLAND COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WAGRAM...OR 6 MILES NORTHEAST OF LAURINBURG...MOVING SOUTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAST LAURINBURG.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3470 7940 3481 7954 3487 7956 3492 7956
3493 7958 3499 7958 3503 7949 3504 7946
3497 7937 3494 7935 3486 7934 3482 7935
3477 7933
TIME...MOT...LOC 2238Z 324DEG 14KT 3483 7939
$$
MWS839
WWUS52 KRAH 272246
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT THU JUN 27 2013
NCC165-272256-
/O.EXP.KRAH.SV.W.0075.000000T0000Z-130627T2245Z/
SCOTLAND NC-
646 PM EDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY EXPIRES AT 645
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3470 7940 3481 7954 3487 7956 3492 7956
3493 7958 3499 7958 3503 7949 3504 7946
3497 7937 3494 7935 3486 7934 3482 7935
3477 7933
TIME...MOT...LOC 2238Z 324DEG 14KT 3483 7939
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:29 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 3:29 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EDT THU JUN 27 2013 .SYNOPSIS... AN UNSEASONABLY AMPLIFIED UPPER LEVEL TROUGH WILL PERSIST ACROSS THE EASTERN US THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 320 PM THURSDAY... THIS EVENING... AN UPPER LEVEL TROUGH AND COLD POOL ALOFT ARE CURRENTLY CROSSING WESTERN NC...WITH THE SOUTHERN FRINGE OF BETTER DPVA APPROACHING CENTRAL NC. SCATTERED STORMS ARE BEGINNING TO DEVELOP ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS WHERE MLCAPE CURRENTLY RANGES FROM 1500 TO 3000 J/KG. DESTABILIZATION HAS BEEN MUCH SLOWER TO OCCUR OVER THE WESTERN PIEDMONT DUE TO PERIODS OF DEBRIS CLOUDS OVERHEAD...BUT SPC MESOANALYSIS IS NOW SHOWING 500-1000 J/KG MLCAPE IN THAT REGION AS WELL. 0-6KM EFFECTIVE SHEAR US RELATIVELY WEAK BUT GREATEST OVER WESTERN NC AND WILL SLOWLY INCREASE EASTWARD THIS EVENING...TOPPING OUT AROUND 25KT. IN THE VERY NEAR TERM...EXPECT GOOD COVERAGE OF SHOWERS AND STORMS MOSTLY ALONG AND EAST OF US HWY 1...PRODUCING MAINLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. IF CONVECTION CAN DEVELOP OR SUSTAIN ITSELF ACROSS THE MOUNTAINS...SHEAR MAY SUPPORT A BIT MORE ORGANIZATION AND A LOW END WIND/HAIL THREAT WITH CLUSTERS MOVING INTO THE WESTERN PIEDMONT THIS AFTERNOON. TONIGHT... AS FORCING EXITS TO THE EAST AND INSTABILITY WANES OR IS WORKED OVER...CONVECTION SHOULD GENERALLY COME TO AN END BY AROUND 03Z. LIGHT WINDS AND PARTIALLY CLEAR SKIES MAY SUPPORT SOME FOG AND STRATUS...AND RH CROSS-SECTIONS SUGGEST BETTER POTENTIAL OVER EASTERN NC. LOWS WILL BE IN THE UPPER 60S AND LOWER 70S. FRIDAY... SHORTWAVE ENERGY DIGGING THROUGH THE UPPER MIDWEST WILL CONTINUE TO DEEPEN THE UPPER LEVEL TROUGH DEVELOPING OVER THE EASTERN US. A SHARP PIEDMONT TROUGH WILL BE IN PLACE DURING THE DAY ON FRIDAY..WITH LITTLE CHANGE IN AIRMASS EXPECTED OUTSIDE OF SLIGHTLY LOWER DEWPOINTS IN THE WESTERN PIEDMONT. CYCLONIC FLOW ALOFT...ALBEIT WITHOUT A NOTABLE TRIGGER IN THE MODELS...AND MODEST INSTABILITY WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE AFTERNOON. WHILE ITS POSSIBLE THAT COVERAGE MAY NOT BE AS GREAT AS THIS AFTERNOON...MID-LEVEL FLOW WILL BE STRONGER AND DEEP LAYER SHEAR IS PROGGED TO TO EXCEED 30KT...SUGGESTING MULTICELLULAR ORGANIZATION. THE CURRENT SPC DAY TWO OUTLOOK INCLUDES ALL OF CENTRAL NC IN A SLIGHT RISK. REGARDING HIGH TEMPS...GUIDANCE ALMOST UNANIMOUSLY GIVES VALUES A FEW DEGREES WARM THAN TODAY...WITH LOWER 90S ACROSS A LARGE PORTION OF THE CWA. THIS WILL LIKELY LEAD TO HEAT INDICES NEAR 100 ACROSS THE SANDHILLS AND SOUTHERN PIEDMONT WHERE DEWPOINTS SHOULD HOVER IN THE LOWER 70S. FRIDAY NIGHT... WILL CONTINUE AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS THROUGH FRIDAY NIGHT AS HEIGHTS CONTINUE TO SLOWLY FALL ALOFT AND THE AIRMASS OVER NC REMAINS HUMID. LOWS IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM THURSDAY... AN ANOMALOUSLY AMPLIFIED PATTERN WILL PREVAIL ACROSS THE CONUS THROUGH THE WEEKEND...CHARACTERIZED BY A DEEP UPPER LEVEL RIDGE OVER THE ROCKIES/INTERMOUNTAIN WEST AND DEEP TROUGHING EAST OF THE MISSISSIPPI...WITH A PERSISTENT UPPER LEVEL LOW CENTERED IN VICINITY OF THE LOWER GREAT LAKES AND OH VALLEY. ACROSS THE CAROLINAS AND MID-ATLANTIC...EXPECT ATYPICALLY STRONG SOUTHWEST FLOW ALOFT WITH NUMEROUS SMALL AMPLITUDE SHORTWAVES CROSSING THE REGION THROUGHOUT THE PERIOD IN THE PRESENCE OF A SEASONABLY MOIST AIRMASS. AS A RESULT...EXPECT ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS AND SLIGHTLY BELOW NORMAL HIGH TEMPS IN THE MID 80S...DEPENDING ON CLOUD COVER AND CONVECTION. THE EXACT COVERAGE AND PERSISTENCE OF CONVECTION WILL HIGHLY DEPEND ON THE EVOLUTION OF SMALL AMPLITUDE DISTURBANCES IN SW FLOW ALOFT AND THE TIMING OF THESE DISTURBANCES IN RELATION TO THE DIURNAL HEATING CYCLE. FURTHERMORE...THE DEGREE OF DIURNAL DESTABILIZATION IS DIFFICULT TO ASCERTAIN GIVEN INCREASED CLOUD COVER AND AN ABOVE NORMAL CHANCE FOR NOCTURNAL OR EARLY MORNING CONVECTION...THOUGH ONE WOULD EXPECT AT LEAST SOME CLOUD BREAKS AND AREAS OF RELATIVELY STRONGER INSOLATION DURING PEAK HEATING. EITHER WAY...SLIGHTLY STEEPER MID-LEVEL LAPSE RATES /COOLER TEMPS ALOFT/ IN ASSOCIATION WITH THE UNUSUALLY AMPLIFIED UPPER LEVEL TROUGH OVER THE REGION WILL AT LEAST SOMEWHAT COMPENSATE FOR DECREASED INSOLATION. GIVEN DEEP-LAYER (0-6 KM) SHEAR LIKELY IN THE 35-45 KT RANGE...ORGANIZED CONVECTION WILL CERTAINLY BE POSSIBLE... INCLUDING SUPERCELLS...THOUGH THE TYPE/EXTENT OF ANY SEVERE THREAT CANNOT BE PRECISELY IDENTIFIED AT THIS TIME. IN ADDITION TO A POTENTIAL FOR SEVERE THUNDERSTORMS...ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE GIVEN RECENT HEAVY RAINFALL AND ABOVE NORMAL CHANCES FOR CONVECTION THROUGH THE WEEKEND. -VINCENT && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM THURSDAY... AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL PERSIST ACROSS THE CONUS THROUGH THE MIDDLE OF NEXT WEEK...CHARACTERIZED BY RIDGING OVER THE INTERMOUNTAIN WEST...TROUGHING CENTERED IN VICINITY OF THE MS RIVER VALLEY AND ATYPICALLY STRONG SW FLOW ALOFT OVER THE CAROLINAS. NUMEROUS SMALL AMPLITUDE DISTURBANCES IN THE PRESENCE OF ABOVE NORMAL MOISTURE (PWAT ~2.00") WILL RESULT IN ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY/MID NEXT WEEK... MODULATED PRIMARILY BY THE DIURNAL HEATING CYCLE...IN ADDITION TO A CONTINUED THREAT FOR SEVERE WEATHER (GIVEN FAVORABLE DEEP-LAYER SHEAR) AND ISOLD FLASH FLOODING. IN GENERAL EXPECT HIGHS SEVERAL DEGREES BELOW NORMAL DUE TO INCREASED CLOUD COVER AND CHANCES FOR CONVECTION. -VINCENT && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 140 PM THURSDAY... SKIES ARE VARIABLY CLOUDY WITH VFR CONDITIONS ACROSS CENTRAL NC.N AN APPROACHING UPPER LEVEL TROUGH AND AND AN UNSTABLE AIRMASS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND EVENING. WHILE CONFIDENCE IN IS/WHEN STORMS WILL IMPACT INDIVIDUAL TERMINALS IS STILL LOW...PROBABILITIES WILL BE HIGHEST FROM KFAY TO KRWI WHERE HEATING AND MOISTURE AREA GREATEST TODAY. THE CHANCE OF OF STORMS SHOULD DECREASE SIGNIFICANTLY BY 00-03Z FROM WEST TO EAST. QUIET CONDITIONS WILL PREVAIL OVERNIGHT...WITH AT LEAST A CHANCE OF PATCHY STRATUS ACROSS PORTIONS OF EASTERN NC BASED ON FORECAST SOUNDINGS. OUTLOOK... UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK AS A DEEP UPPER LEVEL TROUGH SETS UP ACROSS THE EASTERN US. PERIODS OF SHOWERS AND STORMS CAN BE EXPECTED EACH AFTERNOON...WITH EARLY MORNING STRATUS OR FOG. && .EQUIPMENT... KRAX WSR-88D WILL BE DOWN FOR MUCH-NEEDED MAINTENANCE TODAY. KRAX HAS BEEN IN A SEVERELY DEGRADED MODE FOR SEVERAL DAYS... AND THE NEEDED REPAIRS WERE DEEMED TO BE CRITICAL. THE TEAM OF TECHNICIANS WILL MAKE THESE REPAIRS AS QUICKLY AS POSSIBLE. WE APOLOGIZE FOR THE INCONVENIENCE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...BLS SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...BLS
Hazardous weather outlook, Jun 27, 3:50 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT THU JUN 27 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 350 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE...PRIMARILY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL RESULT IN ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Special weather statement, Jun 27, 4:15 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUN 27 2013
NCZ077-088-272045-
CUMBERLAND-HARNETT-
415 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND CUMBERLAND
COUNTIES THROUGH 445 PM EDT...
AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF LINDEN...OR ABOUT 8 MILES SOUTH OF LILLINGTON...MOVING
EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINDEN...GODWIN...
ERWIN.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 65 AND 77.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN MILE MARKER 65 AND MILE
MARKER 77.
&&
LAT...LON 3518 7895 3539 7896 3541 7860 3539 7857
3536 7856 3533 7853 3531 7854 3530 7858
3528 7858 3525 7862 3520 7863 3520 7865
3519 7864
TIME...MOT...LOC 2015Z 270DEG 15KT 3529 7882
VINCENTSpecial weather statement, Jun 27, 4:46 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT THU JUN 27 2013
NCZ041-077-272115-
HARNETT-WAKE-
446 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND EXTREME
SOUTHERN WAKE COUNTIES THROUGH 515 PM EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEMINOLE...OR ABOUT 9 MILES NORTHWEST OF LILLINGTON...MOVING EAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DUNCAN...ANGIER...
AND...FUQUAY-VARINA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3538 7897 3547 7902 3557 7892 3559 7892
3570 7882 3553 7873 3547 7868 3541 7866
TIME...MOT...LOC 2046Z 249DEG 14KT 3548 7893
VINCENTSpecial weather statement, Jun 27, 5:19 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU JUN 27 2013
NCZ041-042-272215-
JOHNSTON-WAKE-
519 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON AND WAKE COUNTIES
THROUGH 615 PM EDT...
AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF COATS CROSSROADS...OR ABOUT 16 MILES SOUTH OF RALEIGH...
MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARNER...CLAYTON...
FLOWERS...WENDELL...EMIT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 299 AND 319... INTERSTATE
540 BETWEEN EXITS 20 AND 26... INTERSTATE 440 BETWEEN EXITS 13 AND
16... AND HIGHWAY 264 BETWEEN EXITS 419 AND 429.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3565 7815 3546 7864 3547 7865 3549 7866
3550 7868 3563 7881 3593 7842
TIME...MOT...LOC 2118Z 233DEG 24KT 3558 7864
GIHLocal storm report, Jun 27, 5:35 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 S ERWIN 35.31N 78.67W
06/27/2013 HARNETT NC 911 CALL CENTER
SEVERAL TREES DOWN.
&&
EVENT NUMBER RAH1300755
NPLocal storm report, Jun 27, 5:36 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 2 SSE ANGIER 35.48N 78.73W
06/27/2013 HARNETT NC 911 CALL CENTER
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER RAH1300756
NPSpecial weather statement, Jun 27, 5:47 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 547 PM EDT THU JUN 27 2013 NCZ025-040-041-272245- CHATHAM-DURHAM-WAKE- 547 PM EDT THU JUN 27 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM COUNTIES THROUGH 645 PM EDT... AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARPENTER...OR ABOUT 8 MILES WEST OF CARY...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARPENTER... MORRISVILLE...RESEARCH TRIANGLE... CARY... RDU INTERNATIONAL... AND RALEIGH. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. DEADLY CLOUD TO GROUND LIGHTNING. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 278 AND 300... INTERSTATE 540 BETWEEN EXITS 1 AND 9... INTERSTATE 440 BETWEEN EXITS 1 AND 7... US HIGHWAY 1 BETWEEN EXITS 98 AND 101... AND THE DURHAM FREEWAY BETWEEN EXITS 5 AND 7. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. IF ON OR NEAR JORDAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 3599 7871 3576 7862 3570 7896 3586 7902 TIME...MOT...LOC 2146Z 250DEG 17KT 3580 7892 GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:02 PM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more | 118 min |
| Jun 26, 8:21 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 54 min |
| Jun 26, 8:52 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Jun 26, 9:25 PM EDT | Special Weather Statement | RAH | Stanly | 35 min |
| Jun 26, 11:33 PM EDT | Special Weather Statement | RAH | Randolph | 87 min |
| Jun 27, 2:57 PM EDT | Special Weather Statement | RAH | Montgomery | 33 min |
| Jun 27, 3:08 PM EDT | Special Weather Statement | RAH | Johnston | 52 min |
| Jun 27, 3:15 PM EDT | Special Weather Statement | RAH | Stanly | 60 min |
| Jun 27, 3:48 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jun 27, 4:15 PM EDT | Special Weather Statement | RAH | Harnett | 30 min |
| Jun 27, 4:46 PM EDT | Special Weather Statement | RAH | Harnett | 29 min |
| Jun 27, 5:19 PM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jun 27, 5:47 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Jun 27, 6:03 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 57 min |
| Jun 27, 6:13 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 62 min |
| Jun 27, 6:17 PM EDT | Special Weather Statement | RAH | Halifax | 43 min |
| Jun 27, 6:29 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 61 min |
| Jun 27, 6:39 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Jun 27, 6:51 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 2 hr |
| Jun 27, 6:54 PM EDT | Areal Flood Advisory | RAH | Sampson | 2 hr |
| Jun 27, 7:10 PM EDT | Special Weather Statement | RAH | Davidson | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.